Alert archive / Tennessee / Wind Advisories in 2018

Wind Advisory 19, NWS Morristown, TN

November 1, 20188 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Nov 1, 2018, 3:40 AM EDT for 8 counties in Tennessee. It took effect at Nov 1, 2018, 5:00 AM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2018, 3:40 AM EDT (07:40 UTC)
In effect from
Nov 1, 2018, 5:00 AM EDT
Expired
Nov 2, 2018, 2:00 AM EDT
In force
21 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.7 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2018-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2018-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1302 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

460 
WWUS74 KMRX 010740
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
340 AM EDT Thu Nov 1 2018

...Windy Conditions in the Higher Elevations Today...

.A fast moving cold front will move across the area today 
producing strong and gusty southwesterly winds. Southwest winds 
will increase to 15 to 30 mph with gusts up to 40 mph over the 
higher elevations and adjacent foothills. The winds will subside 
this evening into tonight.

TNZ018-041-043-045-047-072-074-087-011545-
/O.NEW.KMRX.WI.Y.0019.181101T0900Z-181102T0600Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek
340 AM EDT Thu Nov 1 2018

...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect until 2 AM EDT Friday.

* WINDS...Southwest 15 to 30 mph with gusts up to 50 mph.

* TIMING...Today and tonight.

* IMPACTS...These winds may down tree limbs. Loose outdoor objects
  should be secured. Motorists should be extra cautious to cross
  winds especially high profile vehicles. Use extra caution when
  traveling this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
3 follow-up statements
134 
WWUS74 KMRX 011445
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1045 AM EDT Thu Nov 1 2018

...Windy Conditions in the Higher Elevations Today...

.A fast moving cold front will move across the area today
producing strong and gusty southwesterly winds. Southwest winds
will increase to 15 to 30 mph with gusts over 40 mph over the 
higher elevations and adjacent foothills. The winds will subside 
this evening into tonight.

TNZ018-041-043-045-047-072-074-087-012300-
/O.CON.KMRX.WI.Y.0019.000000T0000Z-181102T0600Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek
1045 AM EDT Thu Nov 1 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* WINDS...South 15 to 30 mph with gusts over 40 mph.

* TIMING...Today and tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
620 
WWUS74 KMRX 011909
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
309 PM EDT Thu Nov 1 2018

...Windy Conditions in the Higher Elevations...

.A fast moving cold front will move across the area today
producing strong and gusty southwesterly winds. South winds 15 to
30 mph with gusts over 40 mph over the higher elevations and 
adjacent foothills. The winds will subside this evening into 
tonight.

TNZ018-041-043-045-047-072-074-087-020600-
/O.CON.KMRX.WI.Y.0019.000000T0000Z-181102T0600Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek
309 PM EDT Thu Nov 1 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* WINDS...South 15 to 30 mph with gusts over 40 mph.

* TIMING...This afternoon and tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
786 
WWUS74 KMRX 020549 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Morristown TN
149 AM EDT Fri Nov 2 2018


TNZ018-041-043-045-047-072-074-087-020700-
/O.EXP.KMRX.WI.Y.0019.000000T0000Z-181102T0600Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek
149 AM EDT Fri Nov 2 2018

...WIND ADVISORY WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING...

Winds have fallen below advisory criteria, so the advisory will be
allowed to expire. Wind gusts of 20 to 30 mph will still be
possible at times overnight.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Nov 1, 1:37 AM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Nov 1, 1:37 AM EDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
137 AM EDT Thu Nov 1 2018

.AVIATION...A cold front will be approaching the area late in the TAf
period as high pressure continues to slowly shift to the east. This
will allow for a quiet night as clouds increase and lower and
conditions remain VFR.  Winds will stay around 3 to 6 KTs overnight
then begin to increase on Thursday.  By Thursday afternoon...low
clouds will move in as a band of showers pushes through.  The
showers will bring a chance of low clouds and VIS for occasional
MVFR conditions.  A few thunderstorm are expected with the showers
but the chance and coverage of storms is limited and for now will
not mention is area TAFs.  Also...with the approaching front...
expect winds to increase...generating locally breezy or gusty winds
during the afternoon.  Some improvement is expected by the end of
the TAF period...at least near CHA...as the showers begin to pull
out of the area.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&

ABM
Hazardous weather outlook, Oct 31, 3:24 PM EDT, 12 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
324 PM EDT Wed Oct 31 2018

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-011930-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
324 PM EDT Wed Oct 31 2018 /224 PM CDT Wed Oct 31 2018/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Cold Front will approach the area late Thursday. Ahead of the
front, gusty south to southwest winds are expected. The highest
winds will be across the mountains and adjacent foothills
Thursday.

Showers with gusty winds are expected Thursday afternoon and
evening. Thunderstorms with periods of heavy rain and gusty winds
are possible across the southern TN Valley on Thursday.

Another vigorous storm system will move across the Tennessee
Valley and southern Appalachians next Tuesday. Strong storms,
heavy rainfall, and windy conditions are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 1:19 PM EDTSpecial Weather StatementMRXHamilton41 min
Nov 1, 1:50 PM EDTTornado WarningMRXBradley, Hamilton25 min

Nearby

Wind Advisories in Tennessee, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.